Annals of Functional Analysis

Baskakov–Szász-type operators based on inverse Pólya–Eggenberger distribution

Arun Kajla, Ana Maria Acu, and P. N. Agrawal

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The present article deals with the modified forms of the Baskakov and Szász basis functions. We introduce a Durrmeyer-type operator having the basis functions in summation and integration due to Stancu (1970) and Pǎltǎnea (2008). We obtain some approximation results, which include the Voronovskaja-type asymptotic formula, local approximation, error estimation in terms of the modulus of continuity, and weighted approximation. Also, the rate of convergence for functions with derivatives of bounded variation is established. Furthermore, the convergence of these operators to certain functions is shown by illustrative graphics using MAPLE algorithms.

Article information

Ann. Funct. Anal., Volume 8, Number 1 (2017), 106-123.

Received: 27 April 2016
Accepted: 1 July 2016
First available in Project Euclid: 31 October 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 26A15: Continuity and related questions (modulus of continuity, semicontinuity, discontinuities, etc.) {For properties determined by Fourier coefficients, see 42A16; for those determined by approximation properties, see 41A25, 41A27}
Secondary: 41A25: Rate of convergence, degree of approximation 41A28: Simultaneous approximation

Stancu operators Baskakov operators Szász operators Pólya–Eggenberger distribution modulus of continuity


Kajla, Arun; Acu, Ana Maria; Agrawal, P. N. Baskakov–Szász-type operators based on inverse Pólya–Eggenberger distribution. Ann. Funct. Anal. 8 (2017), no. 1, 106--123. doi:10.1215/20088752-3764507.

Export citation


  • [1] U. Abel, V. Gupta, and M. Ivan, The complete asymptotic expansion for Baskakov-Szász-Durrmeyer operators, Ann. Tiberiu Popoviciu Semin. Funct. Equ. Approx. Convexity 1 (2003), 3–15.
  • [2] T. Acar and G. Ulusoy, Approximation by modified Szász-Durrmeyer operators, Period. Math. Hungar. 72 (2016), no. 1, 64–75.
  • [3] V. A. Baskakov, An instance of a sequence of linear positive operators in the space of continuous functions, Dokl. Akad. Nauk 113 (1957), 249–251.
  • [4] N. Deo, M. Dhamija, and D. Miclăuş, Stancu-Kantorovich operators based on inverse Pólya-Eggenberger distribution, Appl. Math. Comput. 273 (2016), 281–289.
  • [5] A. D. Gadžiev, On P. P. Korovkin type theorems (in Russian), Mat. Zametki 20 (1976), no. 5, 781–786; English translation in Math. Notes 20 (1977), no. 5–6, 995–998.
  • [6] M. Goyal, V. Gupta, and P. N. Agrawal, Quantitative convergence results for a family of hybrid operators, Appl. Math. Comput. 271 (2015), 893–904.
  • [7] V. Gupta and R. P. Agarwal, Convergence Estimates in Approximation Theory, Springer, 2014.
  • [8] V. Gupta and T. M. Rassias, Direct estimates for certain Szász type operators, Appl. Math. Comput. 251 (2015), 469–474.
  • [9] V. Gupta and G. S. Srivastava, Simultaneous approximation by Baskakov-Szász type operators, Bull. Math. Soc. Sci. Math. Roumanie (N.S.) 37 (85) (1993), no. 3–4, 73–85.
  • [10] E. İbikli and E. A. Gadjieva, The order of approximation of some unbounded functions by the sequences of positive linear operators, Turkish J. Math. 19 (1995), no. 3, 331–337.
  • [11] N. L. Johnson and S. Kotz, Distributions in Statistics: Discrete Distributions, Houghton-Mifflin, Boston, 1969.
  • [12] A. Kajla and P. N. Agrawal, Szász-Durrmeyer type operators based on Charlier polynomials, Appl. Math. Comput. 268 (2015), 1001–1014.
  • [13] B. Lenze, On Lipschitz-type maximal functions and their smoothness spaces, Indag. Math. (N.S.) 50 (1988), no. 1, 53–63.
  • [14] M. A. Özarslan and H. Aktuǧlu, Local approximation properties for certain King type operators, Filomat 27 (2013), no. 1, 173–181.
  • [15] R. Pǎltǎnea, Modified Szász-Mirakjan operators of integral form, Carpathian J. Math. 24 (2008), no. 3, 378–385.
  • [16] Q. Razi, Approximation of a function by Kantorovich type operators, Mat. Vesnik 41 (1989), no. 3, 183–192.
  • [17] R. P. Sinha, P. N. Agrawal, and V. Gupta, On simultaneous approximation by modified Baskakov operators, Bull. Soc. Math. Belg., Sér. B 43 (1991), no. 2, 217–231.
  • [18] H. M. Srivastava and V. Gupta, A certain family of summation-integral type operators, Math. Comput. Modelling 37, (2003), no. 12–13, 1307–1315.
  • [19] D. D. Stancu, Two classes of positive linear operators, An. Univ. Vest Timiş. Ser. Mat.-Inform. 8 (1970), 213–220.
  • [20] I. Yüksel and N. Ispir, Weighted approximation by a certain family of summation integral-type operators, Comput. Math. Appl. 52 (2006), no. 10–11, 1463–1470.